MAUDE Adverse Event Report: STRYKER GMBH MINI 3.0MM HEADLESS SCREW LENGTH 40MM; SCREW, FIXATION, BONE

STRYKER GMBH MINI 3.0MM HEADLESS SCREW LENGTH 40MM; SCREW, FIXATION, BONE
Model Number IH3040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "surgeon inserted 1.15 k-wire down canal of 3rd metacarpal.Screw length was obtained after countersinking drill bit.2.1mm was inserted down canal as far as possible.3.0 10mm mini headless screw was inserted.When screw was halfway down canal, screwdriver was visibly harder to turn.Shortly after, the screw broke mid shaft.Added a plate" total of "120 min surgery time".
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on the provided x-rays.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The x-rays provided are very unclear and could not be analyzed.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
MINI 3.0MM HEADLESS SCREW LENGTH 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10525087
Report Number0008031020-2020-02222
Device Sequence Number3154880
Product Code HWC
UDI-Device Identifier07613327362893
UDI-Public07613327362893
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120493
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIH3040
Device Catalogue NumberIH3040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR